MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DICU-EN
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated a red alarm and multiple ventilator inoperative messages.The patient was manually ventilated and transferred to an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section a : patient information cannot be provided due to the canada personal health information protection act.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the pb840 ventilator generated a red alarm and multiple ventilator inoperative messages.The review of logs shows evidence that the diagnostic code generated would lead to loss of ventilation.The device was made available for evaluation.The service personnel (sp) inspected the ventilator and, based on the diagnostic codes in the logs, the sp replaced the analog interface (ai) printed circuit board assembly (pcba).The unit passed all calibrations and tests as per manufacturer specifications at the time of service.The cause of the event was isolated in the field due to a potential fault in the ai pcba.The event is included in a trending and m onitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated due to part return section h6 evaluation codes were updated due to analysis of returned part result code (annex c) additional code added h3 device evaluation summary: was updated due to analysis of returned part medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the pb840 ventilator generated a red alarm and multiple ventilator inoperative messages.The device was made available for evaluation.The review of logs shows evidence that the diagnostic code generated would lead to loss of ventilation.The service personnel (sp) inspected the ventilator and, based on the diagnostic codes in the logs, the sp replaced the analog interface (ai) printed circuit board assembly (pcba).The unit passed all calibrations and tests as per manufacturer specifications at the time of service.One ai pcba was returned to medtronic for failure investigation.A visual inspection was carried out on the returned pcba and no anomalies were observed.The ai pcba was attached to test ventilator and powered up.The unit powered up with power on self test(post) failure code.Further inspection identified the varistor (v3) on the ai pcba was faulty.If a failure of the v3 occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the event was isolated to a faulty v3 on the ai pcba.The event is included in the trending and monitoring plan.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20551729
Report Number8020893-2024-00364
Device Sequence Number11563381
Product Code CBK
UDI-Device Identifier10884521076877
UDI-Public10884521076877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DICU-EN
Device Catalogue Number4-840120DICU-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED HUMIDIFIER AND UNSPECIFIED 7.5 ETT.
Patient SexUnknown